Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 52, NWS Detroit, MI

September 10, 2021

NWS Detroit, MI issued this small craft advisory at Sep 10, 2021, 9:43 AM EDT. It took effect at Sep 11, 2021, 8:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2021, 9:43 AM EDT (13:43 UTC)
In effect from
Sep 11, 2021, 8:00 AM EDT
Expired
Sep 11, 2021, 9:48 PM EDT
In force
14 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

001 
WHUS73 KDTX 101343
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
943 AM EDT Fri Sep 10 2021

LHZ421-422-441>443-110400-
/O.NEW.KDTX.SC.Y.0052.210911T1200Z-210912T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
943 AM EDT Fri Sep 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT
SATURDAY...

* WHAT...Expect sustained winds up to 18 knots from the 
  southwest with gusts up to 28 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to 
  Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 11 AM EDT 
  Saturday with the largest waves expected around 4 PM EDT 
  Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-110400-
/O.NEW.KDTX.SC.Y.0052.210911T1400Z-210912T0300Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
943 AM EDT Fri Sep 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 11 PM EDT
SATURDAY...

* WHAT...Expect sustained winds up to 17 knots from the 
  southwest with gusts up to 26 knots. The largest significant 
  waves will be 2 feet with a potential maximum wave height of 3 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 2 PM EDT Saturday 
  with the largest waves expected around 3 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
673 
WHUS73 KDTX 110144
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
944 PM EDT Fri Sep 10 2021

LHZ421-422-441>443-111415-
/O.CON.KDTX.SC.Y.0052.210911T1200Z-210912T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
944 PM EDT Fri Sep 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
SATURDAY...

* WHAT...Expect sustained winds up to 17 knots from the 
  southwest with gusts up to 25 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay 
  SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of 
  Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 10 AM EDT 
  Saturday with the largest waves expected around 12 PM EDT 
  Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-111415-
/O.CON.KDTX.SC.Y.0052.210911T1400Z-210912T0300Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
944 PM EDT Fri Sep 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM EDT
SATURDAY...

* WHAT...Expect sustained winds up to 16 knots from the 
  southwest with gusts up to 25 knots. The largest significant 
  waves will be 2 feet with a potential maximum wave height of 3 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 3 PM EDT Saturday 
  with the largest waves expected around 5 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
223 
WHUS73 KDTX 111347
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
947 AM EDT Sat Sep 11 2021

LHZ421-422-441>443-120215-
/O.CON.KDTX.SC.Y.0052.000000T0000Z-210912T0300Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
947 AM EDT Sat Sep 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 17 knots from the 
  southwest with gusts up to 25 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay 
  SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of 
  Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 10 AM EDT 
  Saturday with the largest waves expected around 11 AM EDT 
  Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-120215-
/O.CON.KDTX.SC.Y.0052.210911T1400Z-210912T0300Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
947 AM EDT Sat Sep 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 16 knots from the 
  southwest with gusts up to 25 knots. The largest significant 
  waves will be 2 feet with a potential maximum wave height of 3 
  feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 4 PM EDT Saturday 
  with the largest waves expected around 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
827 
WHUS73 KDTX 120148
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
948 PM EDT Sat Sep 11 2021

LCZ460-LEZ444-LHZ421-422-441>443-120300-
/O.CAN.KDTX.SC.Y.0052.000000T0000Z-210912T0300Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
948 PM EDT Sat Sep 11 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Small Craft Advisory conditions are no longer expected with gusts
now below 20 kts.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 7:02 AM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Sep 10, 7:02 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
702 AM EDT Fri Sep 10 2021

.AVIATION...

Dry low level environment remains firmly entrenched this taf period
within a ridge of high pressure. Pocket of thicker mid cloud will
blanket the region this morning, before trending toward a limited
coverage of high based diurnal cu. Cloud bases will remain elevated
above 5000 ft during this time. Light early day winds remaining
modest from a west-southwest direction late in the day.

.DTW THRESHOLD PROBABILITIES...

*   None.

&&

.PREV DISCUSSION...
Issued at 353 AM EDT Fri Sep 10 2021

DISCUSSION...

Northeastern US trough shifts to the Atlantic coast throughout today
leading to upper level northwest flow while the lower levels will be
governed by ridging with a surface high that will reside over the
Appalachians by this evening. This set up will bring increasing
southwest flow and mark the beginning of warm advection regime into
tomorrow. The higher 850 mb temperatures will lag to the west this
afternoon, which will make for just a slight warm up compared to
yesterday. High temperatures should come in around the low-mid 70s
for most of southeast Michigan. The overall airmass will remain dry
with PWATs below 1.00 inch and a good amount of dry air in the lower
levels resulting in limited cloud cover today.

Warm and moist air advection ramp up on Saturday as 850 mb
temperatures climb to 16-18C with 925 mb temperatures up to around
20-22C. This should easily support high temperatures for Saturday
back into the 80s. Increasing mixing heights on Saturday will also
come with some rather gusty conditions. Elevated lower level flow of
25-30 knots at the base of a closed mid/upper low pressure system
over James Bay will bring potential for gusts to 30 mph during the
afternoon. Otherwise, conditions should remain largely dry for the
land areas through most of Saturday as the resident dry airmass and
warm mid layers limit the chance for any showers and thunderstorms.
Chances for showers and thunderstorms increase late Saturday evening
ahead of a frontal boundary aided by elevated instability from the
increasing warm moist advection from the strong low level jet.
Uncertainty in coverage exists given then the lingering cap and warm
mid-levels.

The mid/upper level low pressure system will swing into Quebec on
Sunday and drive the front further southward throughout the day. The
increased moisture with low level fgen and larger scale ascent with
the right entrance region of the upper jet should bring a decent
chance for this baroclinic zone to become active during the day and
into Sunday night. Steep mid-level lapse rates with a corridor of
instability would support thunderstorm potential. Lingering frontal
boundary across southeast Michigan on Monday will keep precipitation
chances in the forecast as models forecast a weak shortwave to pass
through the zonal flow aloft. Much lower chances on Monday along
this boundary with the loss of larger scale ascent and a weak
passing ridge.

Long range depict a cold front bringing chances for more widespread
showers and thunderstorms mid week as a trough swings into the
western Great Lakes. Greatest PoPs at this time are forecast for
Tuesday night into Wednesday morning. Temperatures ahead of this
front on Tuesday will be in the mid-upper 80s with post frontal high
temperatures returning to 70s for most of southeast Michigan for
Wednesday.

MARINE...

Calm waves and light winds to end the week in the wake of a relaxed
surface gradient, while northwesterly winds back to the southwest
throughout the day as a high pressure ridge passes overhead.
Approaching weather system and attendant cold front enhance the
overall wind field early Saturday morning, likely necessitating
headlines for the nearshore waters as 20-25 kt gusts reach the
surface. Shower chances to follow late Saturday as the
aforementioned cold front passes over the northern Lake Huron basin.
Lingering pressure gradient across the central Great Lakes keeps
wind gusts elevated through Sunday, before another low pressure
system approaches early to mid-week bringing the next chance for
rain and elevated winds/waves.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....MR
DISCUSSION...AA
MARINE.......MV

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Sep 10, 4:10 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
410 AM EDT Fri Sep 10 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-110815-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
410 AM EDT Fri Sep 10 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-110815-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
410 AM EDT Fri Sep 10 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Increasing southwest winds on Saturday will likely bring hazardous
conditions for small crafts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

AA

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.